MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MANTIS; HEMOSTATIC METAL CLIP FOR THE GI TRACT

BOSTON SCIENTIFIC CORPORATION MANTIS; HEMOSTATIC METAL CLIP FOR THE GI TRACT
Model Number M00521421
Medical Device Problem Codes Premature Activation (1484); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a150103 captures the reportable investigation result of clip premature deployment at unknown anatomy location.Block h11: the returned mantis device was analyzed.The device was returned with the clip assembly detached, both arms bent, and clear evidence of premature deployment, as the yoke remained attached to the control wire; microscope inspection further confirmed the premature deployment and the bending of both arms.No other problems with the device were noted.During product analysis, the device was found with the clip assembly detached, both arms bent, and signs of premature deployment.The bending of the clip arms was likely caused by procedural or manipulation-related factors.Evidence suggests that the customer may have attempted to grasp more tissue than the clip was designed to accommodate, leading to deformation of the distal section of the clip arms and impairing proper closure and tissue attachment.Additionally, the premature deployment may have resulted from operational factors during the procedure, such as attempts to reopen the clip after activation, the physician's deployment technique, the scope's position or angle, or inadvertent capsule detachment due to contact with a surface.Based on all available information, the probable root cause assigned is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a mantis was used during an unknown procedure performed on (b)(6) 2026.It was reported that the mantis failed to deploy; it was confirmed that the clip unable to grasp/close onto tissue.The procedure was completed with another mantis.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of clip premature deployment at an unknown anatomy location.Please see block h11 for full investigation details.

Brand Name
MANTIS
Common Device Name
HEMOSTATIC METAL CLIP FOR THE GI TRACT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24445867
Report Number3005099803-2026-00732
Device Sequence Number13372867
Product Code PKL
UDI-Device Identifier00191506023607
UDI-Public(01)00191506023607(17)281002(10)37615542
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K221124
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00521421
Device Catalogue Number2142
Device Lot Number0037615542
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Initial Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown